Georgia, 2006Damaging Wind in Georgia, August 7, 2006
August 7, 2006 · NWS FFC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 7, 5:30 PM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 7, 5:30 PM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT MON AUG 7 2006
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
WEAK DYNAMICS THIS AFTERNOON WITH HEATING AND OUTFLOW BOUNDARIES THE
MAIN TRIGGERS. CONVECTION SHOULD DIMINISH AFTER SUNSET. RIDGING
ALOFT THROUGH TUESDAY...BUT RIDGE SLIDING WESTWARD ON
WEDNESDAY...ALLOWING A SURFACE FRONT TO APPROACH GEORGIA FROM THE
NORTH. HAVE SOME DOUBTS IF THIS FRONT WILL ACTUALLY GET INTO THE
STATE. SO HAVE KEPT A PERSISTENCE FORECAST WITH CHANCE POPS DURING
THE AFTERNOON AND SLIGHT CHANCE DURING THE EVENING. WILL HAVE A
SOMEWHAT BETTER CHANCE OF WEDNESDAY AS FRONT STARTS TO SAG
SOUTHWARD. VERY WARM TEMPERATURES AGAIN TUESDAY...BUT NOT SO HOT ON
WEDNESDAY AS UPPER HEIGHTS START TO LOWER.
.LONG TERM...(THURSDAY THROUGH MONDAY)
TROUGH DEEPENS OVER THE NORTHEAST STATES DURING THIS
PERIOD...KEEPING THE CWA IN A NORTHWEST FLOW ALOFT WITH IMPULSES
MOVING SOUTHEAST. LOOKS LIKE ANOTHER FRONT WILL TRY AND BACK-DOOR
ITS WAY INTO GA BY THE END OF THE WEEK. TOO EARLY TO TELL IF IT WILL
ACTUALLY GET INTO THE STATE. AT THIS TIME...HAVE CONTINUED WITH
CHANCE POPS THROUGH THE PERIOD...WITH TEMPERATURES NOT QUITE AS HOT.
&&
.AVIATION...
ISOLATED CONVECTION MAINLY OVER SOUTH GEORGIA AS RIDGING PREVAILS.
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH FORECAST PERIOD.
ONCE AGAIN EXPECT HAZE TO DEVELOP DURING THE EARLY MORNING HOURS...
THEN BURN OFF BY MID MORNING. VCSH SHOULD SUFFICE TUESDAY AFTERNOON
AS SIMILAR CONDITIONS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 75 92 75 91 / 20 20 20 40
ATHENS 73 94 72 93 / 20 30 20 30
GAINESVILLE 73 92 72 90 / 20 30 20 40
ROME 74 95 73 94 / 20 20 20 30
COLUMBUS 76 95 76 95 / 20 30 30 40
MACON 74 96 74 95 / 20 40 30 40
PEACHTREE CITY 71 92 71 92 / 20 30 20 40
CARTERSVILLE 71 92 70 91 / 20 20 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
41
Hazardous weather outlook, Aug 7, 9:15 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT MON AUG 7 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081015-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1015 PM EDT MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED.
.SYNOPSIS...
A BROAD UPPER LEVEL RIDGE WILL SUPPRESS THUNDERSTORM DEVELOPMENT
THROUGH THE REST OF TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 7, 3:57 PM EST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT MON AUG 7 2006
GAZ109-072130-
457 PM EDT MON AUG 7 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DODGE COUNTY UNTIL 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTMAN. THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DODGE COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PLAINFIELD...NEW ERA...GRESSTON AND EASTMAN. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 7, 7:06 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON AUG 7 2006
GAZ015-023-080030-
806 PM EDT MON AUG 7 2006
...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND PEA SIZED HAIL IN
HALL AND LUMPKIN COUNTIES UNTIL 830 PM EDT...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARLAND...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SOUTHEAST LUMPKIN AND INTO NORTHWEST HALL COUNTIES.
Special weather statement, Aug 7, 7:49 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT MON AUG 7 2006
GAZ016-023-024-080115-
849 PM EDT MON AUG 7 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
BANKS...HALL AND WHITE COUNTIES UNTIL 915 PM EDT...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL WHITE COUNTY...MOVING
SOUTHEAST AT 5 MPH.
THIS STORM WILL MOVE INTO EXTREME NORTHEAST HALL COUNTY BY 9 PM.
CLOUD TO GROUND LIGHTNING...WINDS GUSTING TO NEAR 45 MPH...AND PEA
SIZED HAIL ARE LIKELY WITH THIS STORM.
Thunderstorm Wind, Gwinnett
- When
- August 7, 9:21 PM EST to 9:23 PM EST
- Where
- Gwinnett County, Duluth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.000, -84.150
The Atlanta Journal-Constitution reported that several large trees fell on three buildings at the Magnolia Pointe Apartments on Boggs Road. A total of seven apartment units were damaged leaving 28 people homeless. The damage was caused by a very small thunderstorm with an apparent microburst or downburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 7, 20062 deaths · $10,000 · 1 event
- Rip Current in New Jersey, August 7 to 8, 20061 death · 1 event
- Heat in Missouri, August 7, 20061 death · 1 event
- Tornado and Hail in Kansas, August 7, 20064 injured · $155,000 · F1 · 11 events
- Lightning Strike in Florida, August 7, 20061 injured · $500,000 · 1 event
- Hail and Damaging Winds in New York, August 7, 2006$525,000 · 1.5 in hail · 3 events
- Flash Flood and Damaging Winds in West Virginia, August 7, 2006$165,000 · 55 kt wind · 7 events
- Damaging Winds and Lightning Strike in Maryland, August 7, 20061 injured · $76,000 · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, August 7, 2006$100,000 · 1 event
- Hail in Nebraska, August 7, 2006$75,000 · 1.75 in hail · 2 events
- Damaging Winds in Kansas, August 7, 2006$36,000 · 65 kt wind · 8 events
- Damaging Wind in Vermont, August 7, 2006$50,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531702.